| Model Number |
QC-2-4-3D |
| Medical Device Problem Codes |
Stretched (1601); Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report regarding non-detachment with two axium coils.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left ophthalmic artery with a max diameter of 5 mm and a 5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that qc-2-4-3d axium spring coil was used to fill and the spring coil couldn't be detached.It was reported non-detachment occurred.Thephysician attempted to detach the coil with the instant detacher two times.There was a manual attempt at detachment via hypotube two times.It is unknown if there was an issue with the instant detacher. the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a microcatheter.
Additional Manufacturer Narrative
Event or Problem Description
New information received that both axium coils did not have non-detachment issues.The coil(s) were removed from the patient with th e microcatheter.The procedure was completed by selecting another spring coil from other manufacturer.The instant detacher lot number is unknown.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.
Event or Problem Description
New information was received.It is unknown, which coil had non- detachment.The issue with the other coil, that did not have non-detachment.Was the coil was stretched.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blan, because the information is currently, unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis of qc-2-4-3d, lot# 224521256 as found condition (condition of returned device): two axium implant coils were returned for analysis within a shipping box and within a sealed biohazard pouch.The axium implant coils were returned without introducer sheaths.Visual inspection/damage location details: (pli-10) upon inspection the axium implant coil pushwire was found to be broken at load indicator, bent at ~5.9cm, broken but retained by inner liner at ~129.6cm from proximal end.This is indicative manual detachment attempts were made at these locations.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant was found to be stretched and damaged.No other anomalies were observed.(pli-20) the actuator interface, coupler tube, and break indicator were found to be intact.This is indicative mechanical method detachment was not attempted.The axium coil pushwire was found to be kinked at ~153.1cm from proximal end.The shield coil was found to be stretched.The implant coil was found to be still attached.The implant coil was found to be stretched and damaged with polypropylene intact.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by breaking break indicator and the release wire successfully detached implant coil.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment are the bends and kinks found on the pusher, causing the release wire to become stuck.Based on the device analysis and the reported information, the customer¿s report of ¿coil stretch¿ was confirmed as the concerto implant coil was found to be stretched; however, the root cause could not be determined.There was no reported issue pushing the axium coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis of qc-2-4-3d, lot# 224521256 as found condition (condition of returned device): two axium implant coils were returned for analysis within a shipping box and within a sealed biohazard pouch.The axium implant coils were returned without introducer sheaths.Visual inspection/damage location details: upon inspection the axium implant coil pushwire was found to be broken at load indicator, bent at ~5.9cm, broken but retained by inner liner at ~129.6cm from proximal end.This is indicative manual detachment attempts were made at these locations.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by breaking break indicator and the release wire successfully detached implant coil.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment are the bends and kinks found on the pusher, causing the release wire to become stuck.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.